Funnel Cloud, Carter
- When
- June 9, 5:38 PM CST
- Where
- Carter County, 5 mi W of Hunter
- Reported by
- Public
- Coordinates
- 36.880, -90.941
This funnel cloud was associated with a long-lived rotating wall cloud that later tracked across the Ellsinore area.
Isolated supercells along a stalled front drifted east across southeast Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Isolated supercells along a stalled front drifted east across southeast Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 9, 5:32 PM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 632 PM CDT TUE JUN 9 2009 .UPDATE... UPDATED AVIATION SECTION FOR 00Z TAF PACKAGE. && .DISCUSSION /ISSUED 218 PM CDT TUE JUN 9 2009/... VERY UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK AND INTO THE WEEKEND. IN THE NEAR TERM...BEST CHANCES OF SHOWERS AND THUNDERSTORMS CURRENTLY LOOKS TO BE FROM LATE TONIGHT ALL THE WAY THROUGH EARLY THURSDAY. ECMWF...GFS AND NAM ALL SHOW SEVERAL CONVECTIVE COMPLEXES MOVING ACROSS THE REGION DURING THIS TIME PERIOD. SPC OUTLOOKS DAY 1 AND 2 KEEP OUR ENTIRE REGION IN A SLIGHT RISK...WITH NAM AND GFS SHOWING LIS THROUGH THE PERIOD OF -2 TO -8 AS THE SURFACE BOUNDARY REMAINS TO OUR NORTH. BY LATE THURSDAY THE FRONT FINALLY MOVES TO OUR SOUTH...AND WE MIGHT FINALLY SEE A BRIEF BREAK IN THUNDERSTORM ACTIVITY THURSDAY NIGHT...SO WENT WITH NO POPS. WITH THE FRONT JUST TO OUR SOUTH FRIDAY...KEPT SOME SLIGHT CHANCE POPS IN FOR FRIDAY...BUT AGAIN WENT BACK TO NO POPS EARLY FRIDAY NIGHT. BY LATE FRIDAY NIGHT AND INTO THE WEEKEND...THE FRONT DOES START TO VERY SLOWLY LIFT NORTH...SO WENT WITH SLIGHT CHANCE POPS AFTER MIDNIGHT FRIDAY NIGHT FOR THE WESTERN HALF OF THE PAH FORECAST AREA. POPS INCREASE THROUGH THE WEEKEND AS THE BOUNDARY CONTINUES ITS NORTHWARD TRACK...WITH THE BEST CHANCES SATURDAY NIGHT INTO SUNDAY. GFS AND ECMWF BOTH SHOW THE BOUNDARY HANGING UP OVER THE AREA FOR EARLY NEXT WEEK. THUS...KEPT LOW POPS IN THROUGH THE ENTIRE EXTENDED. TEMPERATURES WILL BE AT OR A LITTLE ABOVE SEASONAL NORMALS THROUGH THE FORECAST PERIOD. OVERALL WENT A LITTLE COOLER THAN THE MAV/MET/MEX GUIDANCE LOWS...AND NEAR TO A LITTLE ABOVE GUIDANCE HIGHS. && .AVIATION... SHOWERS/TSTMS POSSIBLE AT KCGI AND KPAH MAINLY THROUGH 03Z...AND AT KEVV AND KOWB MAINLY BETWEEN 03Z AND 06Z. MVFR CIGS AND VSBYS BRIEFLY POSSIBLE WITH ANY PRECIP...OTHERWISE VFR CONDITIONS WILL PREVAIL. THUNDERSTORM COMPLEX EXPECTED TO DEVELOP AFTER 09Z AND MOVE EAST/SOUTHEAST ACROSS THE REGION THROUGH THE MORNING HOURS. MVFR CONDITIONS WOULD AGAIN BE LIKELY WITH ANY PRECIP...BUT DID NOT INCLUDE IN CURRENT TAF PACKAGE DUE TO TIMING/LOCATION UNCERTAINTY. WILL NEED TO BE ADDRESSED IN GREATER DETAIL IN SUBSEQUENT TAFS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC.....RST AVIATION...MAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 419 PM CDT TUE JUN 9 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 419 PM CDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT LATE THIS AFTERNOON AND EARLY THIS EVENING...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL RIDE EASTWARD ALONG A STATIONARY FRONT THROUGH SOUTHEAST MISSOURI AND POSSIBLY INTO SOUTHWEST ILLINOIS AND THE PURCHASE AREA OF WEST KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THE SCATTERED STORMS...BUT AN ISOLATED TORNADO WILL STILL BE POSSIBLE...ESPECIALLY OVER SOUTHEAST MISSOURI. LATER THIS EVENING...STORMS OVER CENTRAL MISSOURI MAY MERGE INTO A LARGER COMPLEX AND MOVE SOUTHEAST INTO THIS REGION. DAMAGING WINDS WOULD BE THE PRIMARY CONCERN WITH THIS ACTIVITY. LOCALLY HEAVY RAINFALL...AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORMS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT RISK OF SEVERE STORMS WILL CONTINUE ACROSS THE ENTIRE OUTLOOK AREA WEDNESDAY AND WEDNESDAY NIGHT...AND SOUTH OF A VAN BUREN MISSOURI TO CALHOUN KENTUCKY LINE ON THURSDAY. THE PRIMARY WEATHER HAZARDS WEDNESDAY INTO EARLY THURSDAY WILL CONTINUE TO BE HEAVY RAIN...LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT IN THE VICINITY OF THE FRONTAL BOUNDARY SPREAD ACROSS THE REGION DURING THIS TIME PERIOD. PERIODIC CLUSTERS OF THUNDERSTORMS...OR MESOSCALE CONVECTIVE SYSTEMS...WILL BE POSSIBLE SATURDAY THROUGH MONDAY OVER THE OUTLOOK AREA. AT THIS TIME...HEAVY RAIN AND SEVERE WEATHER CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATE THIS AFTERNOON AND THIS EVENING TO THE SOUTH AND WEST OF A LINE FROM PERRYVILLE MISSOURI...TO VIENNA ILLINOIS...TO MAYFIELD KENTUCKY. SPOTTER ACTIVATION WILL ALSO BE POSSIBLE THROUGHOUT THE AREA MAINLY WEDNESDAY AND THURSDAY AFTERNOONS. ANY REPORTS OF SEVERE WEATHER...HEAVY RAINFALL AND FLOODING ARE ENCOURAGED. DRS
The Paducah radar (KPAH), 194 km away, was scanning. The volume nearest the first event began at 23:38 UTC.
1 funnel cloud, 1 flash flood, 1 hail. Local standard time, as filed.
This funnel cloud was associated with a long-lived rotating wall cloud that later tracked across the Ellsinore area.
Several streets had at least one-half foot of water over them.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171912, 174584, 171913.